Main Forums > Pre-HAART Long-Term Survivors

EPZICOM Just tried it today

(1/2) > >>

lforsyth:
I had all the bad reactions.  Fever, Abdominal pain, Generally Ill feeling, extreme tiredness and shortness of breath. My Doctor told me to not take it again.  This is the first time that I was prescribed a med that came with a warning. The warning said possible side affect's were very low blood presser or death.

I guess I'm lucky to be writing this message tonight.

DavidinCA92284:
Yes, I carry the card with me on this one. . .and I do have some of the symptoms.  But, the question is always how bad are the symptoms and whether they are actually attributable to the drug, or just because it's 'normal' for someone with HIV to feel that way.   My stomach being twisted in knotts has been this way for years . . . ever since HAART started . . . the fatigue and other "warning" label side-effects are there, but my blood work comes back quite form for liver and kidney function.   So. . . I get to continue taking it partially because of the mutation I developed from taking Epivir in the first place and can't stop taking it or else the mutation might turn into something else.

BT65:
I have to carry a warning card with Trizivir.  I'm glad nothing happened to you and hope you're feeling better.

+Man:
I tested positive on June 30th 2007 so, roughly a month ago.  I was prescribed Epzicom.  I had ALL of the symptoms, and I mean they were horrible.  I had cramps, fever, chills, exhaustion, and I was unable to get out of bed for two days!  Until, I thought of something.  I was also taking an anti-depressant drug called Wellbutrin.  (the events leading up to my postive test would have had the Dalai Lama on pills)  Well, I was also taking Norvir and it was boosting my anti-depressant through the roof.  After I moved my antidepressant to later in the day, the symptoms disappeared.  I am now taking epzicom with great success.  I DO understand however that most people survive the allergic reaction, but they will die if they take it again after stopping.  So, on to something else for you mister and I wish you great success with it.  For me, I will be taking Epzicom, and I wanted to share so that someone else might know that the symptoms are not always the allergic reaction and that fear of the drug could stand in the way of something that can really help. 

Tim Horn:
Hi Guys --

Well, we're on to something remarkable with respect to testing for abacavir hypersensitivity, before the drug is even started. 

See the written coverage here:

http://www.aidsmeds.com/articles/abacavir_hypersensitivity_allergy_1667_12630.shtml

See the video coverage here:

http://www.aidsmeds.com/articles/abacavir_rash_test_1667_12641.shtml

Tim Horn

Navigation

[0] Message Index

[#] Next page

Go to full version